Not sure if this is the right area to post this but here goes...
About 3 1/2 weeks ago I began to notice some skin irritation on my genitals (penis specifically). The skin irritation looked like blemishes and some flat dots almost like a flat smooth pimple. I also started to notice blemishes on my thighs and they are now on my lower stomach too - these are a very light kinda dull red, looking almost splotchy. I haven't had intercourse since mid-June (and I practice safe-sex) so I am inclined to think that this is not std related, furthermore I began using a different body soap at the time I started noticing the irritation.
I asked my doctor about it while seeing her for something unrelated, and she agreed that she thought it was a reaction to the change in soap. She suggested changing to a familiar soap and that I use cortisone cream which I used on my genitals for about a week. I noticed that the irritation stopped spreading and so I slowly stopped using the cream.
Since stopping the cream,I have noticed a resurgence of the irritation. I must admit that I engaged a couple of times in self-gratification (if you know what I mean) when I noticed the irritation being reduced.
My question is this: Is it likely still skin irritation from the change in soap, because my doctor mention that it could be a fungus or something like that if it keeps spreading? Or did I just make the problem worse by stopping the cream and doing what I did? Any advice you can give would be helpful.
Also I should mention that I have used the same detergent for a year, and the body soap I switched back to isn't hypo-allergenic but is one that I have used before with no problems.
I've had experience with fungii before on the skin, and have noticed that it takes at least 2-3 weeks of constant cream application to stop a fungus. Do you have enough cream to continue the treatment for awhile? Perhaps you can try 2 weeks, and schedule an appointment with a dermatologist in the case that the irritation doesn't clear up.